Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 335, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 11, 2024, 11:46 AM EST for 4 counties in Georgia. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2024, 11:46 AM EST (16:46 UTC)
- Expired
- Dec 12, 2024, 6:34 AM EST
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, GA, Talbot County, GA, Taylor County, GA, Upson County, GA
The radar
The Robins AFB radar (KJGX), 79 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Carsonville (CLUG1).
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02347500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
702
WGUS42 KFFC 111646
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1146 AM EST Wed Dec 11 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Flint River at US 19 near Carsonville affecting Crawford, Talbot,
Upson and Taylor Counties.
For the Flint River Basin...including Carsonville...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
&&
GAC079-263-269-293-120500-
/O.NEW.KFFC.FL.W.0335.241211T1646Z-241213T1300Z/
/CLUG1.1.ER.241211T1603Z.241212T0600Z.241213T0705Z.NO/
1146 AM EST Wed Dec 11 2024
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO FRIDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Flint River at US 19 near Carsonville.
* WHEN...From this morning to Friday morning.
* IMPACTS...Flood Stage is reached. Minor flooding begins along the
river in the woodlands and low lying areas of fields upstream and
downstream from the gage on U.S. Highway 19. The water level will
reach the top of a boat ramp by the bridge on the Taylor County
side of the river.
* ADDITIONAL DETAILS...
- At 10:45 AM EST Wednesday the stage was 17.9 feet.
- Forecast...The river is expected to rise to a crest of 20.9
feet just after midnight tonight. It will then fall below
flood stage early Friday morning.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
20.9 feet on 02/16/1974.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
3265 8415 3276 8437
$$2 follow-up statements
823
WGUS82 KFFC 120158
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
858 PM EST Wed Dec 11 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Flint River at US 19 near Carsonville affecting Taylor, Talbot,
Crawford and Upson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Motorists should not attempt to drive
around barricades or drive cars through flooded areas. Be especially
cautious at night when it is harder to recognize the dangers of
flooding.
Additional information is available at weather.gov/atlanta.
&&
GAC079-263-269-293-121400-
/O.EXT.KFFC.FL.W.0335.000000T0000Z-241214T0200Z/
/CLUG1.1.ER.241211T1603Z.241213T0000Z.241213T2000Z.NO/
858 PM EST Wed Dec 11 2024
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Flint River at US 19 near Carsonville.
* WHEN...Until Friday evening.
* IMPACTS...At 22.0 feet, minor flooding expands into the woodlands
and fields along the river upstream and downstream from the gage
on U.S. Highway 19. The flood waters will be up to 4 feet deep
over the top of the boat ramp and cover a portion of the access
road by the bridge on the Taylor County side of the river.
* ADDITIONAL DETAILS...
- At 7:45 PM EST Wednesday the stage was 17.8 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 22.4 feet tomorrow evening.
It will then fall below flood stage Friday afternoon.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
22.4 feet on 02/22/1962.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
3265 8415 3276 8437
$$
SEC349
WGUS82 KFFC 121134
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
634 AM EST Thu Dec 12 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Flint River at US 19 near Carsonville affecting Crawford, Talbot,
Taylor and Upson Counties.
GAC079-263-269-293-121245-
/O.CAN.KFFC.FL.W.0335.000000T0000Z-241212T1134Z/
/CLUG1.1.ER.241211T1603Z.241211T1930Z.241211T2305Z.NO/
634 AM EST Thu Dec 12 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Flint River at US 19 near Carsonville.
* ADDITIONAL DETAILS...
- At 5:45 AM EST Thursday the stage was 17.4 feet and falling.
- Forecast...The river is expected to fall to 3.7 feet early
Tuesday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
3265 8415 3276 8437
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 11, 10:50 AM EST, 56 minutes earlier.
Area forecast discussion, Dec 11, 10:50 AM EST, 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1050 AM EST Wed Dec 11 2024 .UPDATE... Issued at 1048 AM EST Wed Dec 11 2024 Updated to issue a Wind Advisory. && .UPDATE... Issued at 916 AM EST Wed Dec 11 2024 Cold front is just now exiting the CWA. Cold air advection will prevail today and most locales have hit their high temperature for today. Temps will continue to fall through the 40s and 50s for most areas today, with temps in the 20s and 30s in the higher elevation. The clearing line is well depicted on satellite imagery this morning and should move through the ATL metro in the next hour or two. The back edge of the clearing line should make it through the far SE CWA by the early afternoon. One forecast challenge for today will be the winds/wind gusts. Wind gusts may approach Wind Advisory criteria, especially early in the day. Momentum transfer profiles from overnight guidance do keep values just below, but ATL always has a few higher gusts because of elevation. The 12Z sounding and VWP both indicate winds aloft just below criteria. Will have to keep an eye on the wind gusts obs and if they begin to creep higher, a Wind Advisory may be needed for portions of the northern and eastern CWA. However, with the locally heavy rainfall that occurred yesterday, would not be surprised to hear of a few small trees downed due to the saturated soils. && .SHORT TERM... (Today through Thursday) Issued at 242 AM EST Wed Dec 11 2024 Showers with a few rumbles of thunder continue across central and north GA tonight. Some area in the southeast CWA could still see as much as 1.5" of rainfall before the event is through. Northwest GA will likely see little to no further accumulations. As the cold front moves through this morning, precip should quickly clear out of the area with clear skies on the backside. Given synoptic support and shear, weak CAPE in the southeastern CWA will continue to pose a low end threat of severe weather. The mountains of north GA could see a flurry or two as cold air quickly moves in. No accumulations are expected at this time and wintry impacts are not anticipated. Winds at 10 to 20 mph, gusting up to 30mph, out of the W and NW will follow the cold front this afternoon. Given recent rainfall and saturated soils, trees may be more prone to falling. Conditions dry out in the post frontal air. Temperatures cool Wednesday night back into the mid 20s to low 30s and frost will likely be back on the table through the rest of the short-term outlook. && .LONG TERM... (Thursday night through Tuesday) Issued at 242 AM EST Wed Dec 11 2024 Friday & The Weekend: The two features to watch over during this period will be a trough lifting out of the Plains and a surface high over the Northeast. The core of the trough looks like it will pass well to our north. However as the trough axis swings through it may generate sufficient mid and upper level lift to produce light rain showers between Saturday afternoon and Sunday. The rain potential should be highest in north Georgia. Guidance from the GEFS and EPS continues to favor modest precipitation totals (0.01 to 0.25 inches). The surface high over the northeast will be a significant driver of our local temperatures because it will favor wedging in the lee of the Appalachians through Sunday. The presence of the wedge should limit high temperatures in northeast Georgia to the lower 50s Friday, Saturday & Sunday, while central Georgia should warm into the 60s over the weekend. Next Week: Ensemble guidance favors a fairly open storm track across the Lower 48 next week. This should lead to a series of fast moving and weaker shortwave troughs. It is possible that one or more of them could bring light precipitation to Georgia over the course of the week. However meteograms of the EPS and GEFS members show a very high degree of variance amongst the individual ensemble members when it comes to precipitation timing. Thus while the odds of some rain between next Tuesday and Friday are decent, confidence in the timing of any rainfall remains very low. Forecast confidence in a shift towards above average temperatures next week is higher, with the majority of the ensemble members favoring above average high temperatures between Monday and Thursday. && .AVIATION... (12Z TAFS) Issued at 626 AM EST Wed Dec 11 2024 Mostly MVFR with some brief VFR conditions will continue to improve through the morning hours. Precip has mostly moved into east central GA, though a few sprinkle may still be had in the metro. Winds will continue to pick up from the WNW sustained at 10 to 20 kts, gusting to 30 kts. Skies clear by the afternoon. Winds drop below 10kts overnight. //ATL Confidence...12Z Update... Medium confidence cigs lifting and peak wind gusts. High confidence all other elements. SM && .PRELIMINARY POINT TEMPS/POPS... Athens 60 32 52 32 / 80 0 0 0 Atlanta 53 32 51 35 / 40 0 0 0 Blairsville 47 25 49 29 / 60 0 0 0 Cartersville 48 29 50 31 / 20 0 0 0 Columbus 58 33 55 35 / 30 0 0 0 Gainesville 55 32 52 34 / 60 0 0 0 Macon 63 32 54 32 / 90 0 0 0 Rome 48 29 50 30 / 20 0 0 0 Peachtree City 54 30 51 32 / 40 0 0 0 Vidalia 70 34 55 36 / 100 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM EST this evening for GAZ001>009-011>016- 019>025-027-030>039-041>062-066>076-078>086-089>098-102>113. && SHORT TERM...NListemaa LONG TERM....Albright AVIATION...SM
Hazardous weather outlook, Dec 11, 4:46 AM EST, 7 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 446 AM EST Wed Dec 11 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 446 AM EST Wed Dec 11 2024 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... The threat for localized flooding has largely diminished. Isolated thunderstorms capable of gusty winds will be possible this morning across east central Georgia, well south of the Interstate 20 corridor. Gusty conditions are expected this afternoon and evening, with northwest winds approaching 20 mph and gusts of 25 to 30 mph. With recent rainfall and saturated soils, trees may be more prone to falling. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 6:56 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 24 hr |
| Dec 11, 8:10 AM EST | River Flood Warning | FFC | Forsyth | 4 hr |
| Dec 11, 10:47 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 8 hr |
| Dec 11, 2:41 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 44 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.